MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-101
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference: (b)(6).
 
Event or Problem Description
On (b)(6) 2025, a 35-year-old female underwent deep vein thrombosis (dvt) thrombectomy using inari devices.Upon removal of the triever16 (t16), during the thrombectomy, some resistance was felt.The t16 broke in half with the two halves connected by the inner coil.The device was able to be fully removed from the patient without issue and there was no injury to the patient.A new device was opened and the thrombectomy was completed without further issue.
 
Additional Manufacturer Narrative
The treiver16 (t16) was returned to the manufacturer and evaluated.Visual inspection of the device revealed a complete separation of the t16 shaft at approximately 15.5 inches from the distal end of the catheter.The 35d pebax outer layer and ptfe liner were fully sheared, resulting in disconnection between the proximal and distal segments.The stainless-steel coil remained intact.The separation was likely the result of excessive manipulation during use and excessive force used against resistance, likely exasperated by anatomical challenges.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation" manufacturer reference: (b)(4).

Brand Name
TRIEVER16
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key22177174
Report Number3020347218-2025-00038
Device Sequence Number9263314
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public(01)00850291007130(17)250822(10)23080068
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number25-101
Device Lot Number23080068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16FR; FLOWSAVER; VENACORE CATHETER
Patient Age35 YR
Patient SexFemale
Patient Weight68 KG